Background and aims: Limited data are available regarding the pulmonary toxicity of anti-tumour necrosis factor (anti-TNF) therapy for inflammatory bowel disease (IBD).
Methods: We retrospectively searched the IBD registry of Asan Medical Center in order to identify patients with lung injury following anti-TNF therapy.
Results: Among 1002 patients who were treated using anti-TNF therapy, six cases (0.6%) of anti-TNF-induced lung injury (ATILI) were identified. ATILI was observed soon after the beginning of anti-TNF therapy (two to four doses of anti-TNF). All of these patients experienced improvements in their respiratory symptoms and radiographic findings once the anti-TNF therapy was discontinued. One patient who suffered ATILI following adalimumab was switched to subsequent infliximab and was without recurrence of ATILI.
Conclusion: Clinicians should be vigilant regarding the possibility of ATILI in IBD patients treated with anti-TNF agents.
Keywords: Anti-tumour necrosis factor; inflammatory bowel disease; safety.
Copyright © 2015 European Crohn’s and Colitis Organisation (ECCO). Published by Oxford University Press. All rights reserved. For permissions, please email: firstname.lastname@example.org.